Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Two part question (large stomach) and (undetectable)
Jul 31, 2014

1. I was diagnosed in Feb 2014 and stated meds (Striblid) March of 2014. At the time of starting meds by CD4 was 150 and in June it was in the 300's. VL starting meds was 130,000.In June VL 356. My weight has gone from 165lbs to 178lbs. I workout 3-4 times per week including cardio and eat fairly decent. Since starting meds I have gained a large stomach that I can't get rid of.Aside from constant allergies/sinsus problems Im okay. My question is: I've heard of something called Fragment 176-191. What are the possible dangers of using this in the setting of HIV? Could effect something that may cause unwanted fat distribution? Or lipoatrophy?

Second question: I'm sure you've answered this before but I couldn't find it. Once you are "undetectable" is HIV still causing the same damage to your body just at a slower or lesser rate than if you weren't undetectable?

Response from Dr. Henry

Pxs often gain 5-10 pounds after starting effective HIV treatment (return to health-reversing catabolic state seen with untreated HIV infection). Stribild has not yet been linked to quick excessive fat gain as compared to other common used modern regimens. There is no credible published data to my knowledge supporting that Fragment 176-191is either safe or effective in HIV + persons experiencing weight gain. If any reader is aware of any published data please post. KH



Previous
Neuropathy, metronidazole and nerve damage. Also, torn tendon.
Next
Why is Stribild giving me real anxiety attacks?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement